Alert archive / South Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 5, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jan 2, 2006, 2:16 PM EST for Charleston County, South Carolina. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 2, 2006, 2:16 PM EST (19:16 UTC)
- Expired
- Jan 2, 2006, 3:00 PM EST
- In force
- 44 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 80 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 2, 2:33 PM EST | HAIL 0.88 | Seabrook Island, SC | REPORT FROM RIVER ROAD AREA OF SEABROOK ISLAND. HAIL LASTED ABOUT 45 SECONDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 1:23 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 021917 SVRCHS SCC019-022000- /O.NEW.KCHS.SV.W.0005.060102T1916Z-060102T2000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 216 PM EST MON JAN 2 2006 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA * UNTIL 300 PM EST * AT 216 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ADAMS RUN TO 13 MILES SOUTHWEST OF EDISTO ISLAND...MOVING EAST AT 50 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WINDS. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... ADAMS RUN... YONGES ISLAND AND RAVENEL... WADMALAW ISLAND AND SEABROOK ISLAND... WEST ASHLEY... WEST ASHLEY AND KIAWAH ISLAND... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3280 8036 3253 8037 3263 7979 3287 8006 $$
4 follow-up statements
000 WWUS52 KCHS 021929 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 229 PM EST MON JAN 2 2006 SCC019-022000- /O.CON.KCHS.SV.W.0005.000000T0000Z-060102T2000Z/ CHARLESTON- 229 PM EST MON JAN 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EST FOR CHARLESTON COUNTY... AT 229 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM RED TOP TO SEABROOK ISLAND...MOVING SOUTHEAST AT 50 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... CHARLESTON...DOWNTOWN CHARLESTON...FOLLY BEACH...JAMES ISLAND... JOHNS ISLAND...KIAWAH ISLAND...MOUNT PLEASANT...SEABROOK ISLAND...SULLIVANS ISLAND...WADMALAW ISLAND AND WEST ASHLEY. A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3283 8013 3257 8021 3265 7970 3286 7981 $$
000 WWUS52 KCHS 021939 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 239 PM EST MON JAN 2 2006 SCC019-022000- /O.CON.KCHS.SV.W.0005.000000T0000Z-060102T2000Z/ CHARLESTON- 239 PM EST MON JAN 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EST FOR CHARLESTON COUNTY... AT 239 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WEST ASHLEY TO KIAWAH ISLAND...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... CHARLESTON...FOLLY BEACH...JAMES ISLAND...KIAWAH ISLAND...MOUNT PLEASANT...SULLIVANS ISLAND AND WEST ASHLEY. A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3282 8004 3258 8011 3272 7951 3295 7966 $$
000 WWUS52 KCHS 021950 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 250 PM EST MON JAN 2 2006 SCC019-022000- /O.CON.KCHS.SV.W.0005.000000T0000Z-060102T2000Z/ CHARLESTON- 250 PM EST MON JAN 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EST FOR CHARLESTON COUNTY... AT 250 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE FROM 8 MILES NORTHEAST OF CHARLESTON TO 9 MILES SOUTHEAST OF CHARLESTON...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...MOUNT PLEASANT...ISLE OF PALMS...AND SULLIVANS ISLAND. A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3284 7985 3264 7994 3272 7951 3301 7966 $$
000 WWUS52 KCHS 021959 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 258 PM EST MON JAN 2 2006 SCC019-022008- /O.EXP.KCHS.SV.W.0005.000000T0000Z-060102T2000Z/ CHARLESTON- 258 PM EST MON JAN 2 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON COUNTY WILL EXPIRE AT 300 PM EST... AT 258 PM EST...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER....GUSTY WINDS TO 40 MPH AND SMALL HAIL ARE STILL POSSIBLE ACROSS NORTHEAST CHARLESTON COUNTY AROUND AWENDAW AND MCCLELLANVILLE. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3284 7985 3264 7994 3272 7951 3301 7966 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 2:10 PM EST, 6 minutes earlier.
Area forecast discussion, Jan 2, 2:10 PM EST, 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON SC 210 PM EST MON JAN 2 2006 .SHORT TERM UPDATE... ISSUED PRODUCT UPDATES FOR TORNADO WATCH 8. && .SHORT TERM /THIS AFTERNOON/...CERTAINLY THE STAGE IS SET FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK ACROSS THE REGION LATER TODAY AND TONIGHT. THE MESOSCALE ANALYSIS IS VERY COMPLEX AT MID MORNING WITH ALMOST 2 WARM FRONTS NOTED. THE MOST SERIOUS FRONT SEEMS TO EXTEND FROM JUST N OF JAX AND VLD TO ABOUT DHN. S OF THIS BOUNDARY....SFC DESTABILIZATION IS INCREASING AND IT WILL BE THIS FRONT TO WATCH DURING THE AFTN. A SECOND FRONT WITH WEDGE-LIKE CHARACTERISTICS EXTENDS FROM N OF CHS TO S OF AGS. THE NAM SHOWS 400 HELICITIES AND INCREASING SFC BASED INSTABILITIES SPREADING NWD ACROSS OUR CWFA TODAY. POTENTIAL FOR DISCREET SUPERCELLS WITH TORNADOES LATER THIS AFTN AND A SQUALL LINE WITH DAMAGING WINDS THIS EVENING AS THE MAIN ENERGY SWINGS THRU. WILL SEND OUT AN UPDATE IN A WHILE BUT WORDING WILL BE SIMILAR WITH THREAT OF SEVERE WEATHER AND HIGH POPS THIS AFTN. WILL MAKE A LAST MINUTE CALL ON ANY WIND/TEMP ADJUSTMENTS THIS AFTN. && .MARINE... WINDS AND SEAS HAVE YET TO RESPOND TO THE ADVANCING DYNAMICS BUT WINDS WERE ALREADY SHOWING SIGNS OF INCREASING ALONG COASTAL SOUTH CAROLINA AND WE PLAN NO CHANGES TO CURRENT THINKING. WILL MAKE A DECISION THIS AFTN ON SCA FOR NEAR SHORE COASTAL WATERS TONIGHT WITHIN 20 NM. && .AVIATION...AS CONFIDENCE INCREASES THIS AFTN WE SHOULD BE ABLE TO BETTER PINPOINT CONVECTIVE TIMING AND RISK. SUSPECT A MIX OF MVFR AND VFR THIS AFTN AT BOTH CHS AND SAV TERMS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...TORNADO WATCH TIL 8 PM. SC...TORNADO WATCH TIL 8 PM. MARINE...SMALL CRAFT ADVISORY AMZ330-374. && 24
Hazardous weather outlook, Jan 2, 2:10 PM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 210 PM EST MON JAN 2 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-031000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 430 AM EST MON JAN 2 2006 ...MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. .SEVERE WEATHER...SHOWERS AND EMBEDDED THUNDERSTORMS CONTINUE TO MOVE ACROSS SOUTHEAST GEORGIA AND SOUTH COASTAL SOUTH CAROLINA. BY THIS AFTERNOON...THE AIRMASS WILL BECOME QUITE UNSTABLE AHEAD OF AN APPROACHING STRONG COLD FRONT. THE STRONG INSTABILITY IS UNUSUAL FOR THIS TIME OF THE YEAR. AS A RESULT...MOST OF GEORGIA AND MUCH OF EASTERN SOUTH CAROLINA HAS BEEN PUT UNDER A MODERATE RISK OF SEVERE WEATHER. THE MAIN HAZARDS EXPECTED WITH THESE STORMS ARE LARGE HAIL AND DAMAGING WINDS. ADDITIONALLY...ISOLATED TORNADOES ARE POSSIBLE. A TORNADO WATCH IS IN EFFECT FOR MOST AREAS UNTIL 8 PM. .FLOODING...WITH THE SHOWERS AND THUNDERSTORMS MOVING ACROSS THE AREA THIS MORNING...SOME AREAS MAY RECEIVE A COUPLE OF INCHES OF RAIN. IF HEAVY RAIN MOVES ACROSS THE SAME AREAS DURING THE AFTERNOON...THOSE AREAS WILL HAVE TO BE MONITORED FOR POSSIBLE FLOODING. ALSO...AREAS THAT RECEIVE SIGNIFICANT RAINFALL THIS MORNING MAY CAUSE THE SOIL TO BECOME SATURATED AND THEREFORE ALLOW TREES TO BE BLOWN DOWN EASIER WITH STRONG GUSTY WINDS THIS AFTERNOON AND EVENING. EMERGENCY MANAGEMENT OFFICIALS...LAW ENFORCEMENT...SPOTTERS AND THE MEDIA ARE REMINDED THAT THIS IS A POTENTIALLY DANGEROUS SITUATION. PLEASE REFER TO THE LATEST DAY ONE CONVECTIVE OUTLOOK ISSUED BY THE STORM PREDICTION CENTER FOR ADDITIONAL INFORMATION. .LAKE WINDS...A LAKE WIND ADVISORY IS POSSIBLE TONIGHT INTO EARLY TUESDAY FOR LAKE MOULTRIE IN BERKELEY COUNTY SOUTH CAROLINA. REFER TO THE LATEST RECREATIONAL FORECAST FOR ADDITIONAL INFORMATION. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FOR THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED.
In the hours before
Special weather statement, Jan 2, 1:38 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 138 PM EST MON JAN 2 2006 SCZ047-048-051-021915- BEAUFORT-COASTAL JASPER-INLAND JASPER- 138 PM EST MON JAN 2 2006 ...STRONG THUNDERSTORMS WILL IMPACT JASPER COUNTY AND BEAUFORT COUNTY THROUGH 215 PM EST... AT 138 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CENTERED ALONG A LINE EXTENDING FROM 6 MILES WEST OF GILLISONVILLE TO 5 MILES SOUTHWEST OF PURYSBURGH...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF RIDGELAND TO 14 MILES NORTH OF SAVANNAH...MOVING NORTHEAST AT 45 MPH. THIS WILL AFFECT AREAS IN AND AROUND TILLMAN... PURYSBURGH...DEERFIELD...MORGAN...HARDEEVILLE...GILLISONVILLE... PRITCHARD...PRITCHARDVILLE...SWITZERLAND AND RIDGELAND THROUGH 215 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Jan 2, 1:53 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 153 PM EST MON JAN 2 2006 SCZ045-021930- BERKELEY- 153 PM EST MON JAN 2 2006 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 230 PM EST... AT 153 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER CHICORA...OR ABOUT 9 MILES NORTHWEST OF MONCKS CORNER...MOVING NORTHEAST AT 45 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND MOOREFIELD...CROSS... CROSS CROSS ROADS...CHICORA...BONNEAU...BONNEAU BEACH... RUSSELLVILLE...PINEVILLE...JUDGE TOWN AND WILDER THROUGH 230 PM EST. THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON LAKE MOULTRIE. YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE HARBOR. IF YOU ARE CAUGHT IN THE OPEN LAKE WATERS...STAY BELOW DECK...AND IF POSSIBLE...AWAY FROM UNGROUNDED METAL OBJECTS.
Local storm report, Jan 2, 1:54 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
154 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG RINCON 32.30N 81.24W
01/02/2006 EFFINGHAM GA LAW ENFORCEMENT
TIN ROOF RIPPED OFF SHED ON MCCALL ROAD
0132 PM TSTM WND DMG RINCON 32.30N 81.24W
01/02/2006 EFFINGHAM GA LAW ENFORCEMENT
TRAMPOLINE BLOWN ACROSS OLD RIVER ROAD AREA
&&
24Local storm report, Jan 2, 2:06 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
206 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL BURTON 32.44N 80.72W
01/02/2006 0.50 INCH BEAUFORT SC LAW ENFORCEMENT
DIME SIZE HAIL OFF ROSEDIA ROAD.
&&Local storm report, Jan 2, 2:09 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
209 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL BEAUFORT 31.87N 81.89W
01/02/2006 0.75 INCH LONG GA LAW ENFORCEMENT
&&Special weather statement, Jan 2, 2:14 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 214 PM EST MON JAN 2 2006 SCZ050-021945- CHARLESTON- 214 PM EST MON JAN 2 2006 ...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY THROUGH 245 PM EST... AT 214 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES NORTHEAST OF HOLLYWOOD...OR ABOUT 16 MILES WEST OF CHARLESTON...MOVING EAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND YONGES ISLAND...WADMALAW ISLAND...ROCKVILLE...RED TOP... RAVENEL...PARKERS FERRY...OSBORN...MEGGETT...JOHNS ISLAND AND JERICHO THROUGH 245 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 1:41 PM EST | Tornado Warning | CHS | Jasper | 16 min |
| Jan 2, 1:55 PM EST | Severe Thunderstorm Warning | CHS | Beaufort | 35 min |
| Jan 2, 2:11 PM EST | Severe Thunderstorm Warning | CHS | Colleton | 34 min |
| Jan 2, 3:38 PM EST | Lake Wind Advisory | CHS | Berkeley | 12 hr |
| Jan 2, 5:36 PM EST | Severe Thunderstorm Warning | CHS | Jasper | 19 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.